MAUDE Adverse Event Report: Cook Ireland Ltd EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED; MQR - stent, colonic, metallic, expandable

Cook Ireland Ltd EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED; MQR - stent, colonic, metallic, expandable
Model Number G48028
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2026
Type of Reportable Event Malfunction
Event or Problem Description
The stent delivery system passed through the endoscopic working channel and reached the location of the obstruction in the sigmoid colon.User advanced system the stenosis and released the stent.However, it was found that the stent could not be released.The safety wire was removed, but the stent still could not be released.Subsequently, it was withdrawn from the body and replaced with a new one to successfully complete the procedure.
 
Additional Manufacturer Narrative
D9.Device received but remains under investigation.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on (b)(6) 2026.
 
Additional Manufacturer Narrative
Supplemental report is being submitted due to the completion of the investigation on (b)(6) 2026.Device evaluation: the evo-25-30-8-c device of lot involved in this complaint was returned for evaluation without its original packaging.With the information provided, a physical and document-based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the (b)(6) 2026.Refer to the product return object (pr-(b)(4) examination of returned device field for lab attendance and lab evaluation notes.The returned device lab examination findings and observations can be referred through attached photos.On evaluation of the device, the following was observed: visual inspection: stent returned on the delivery system , not attached to delivery system , intact safety wire not returned.Red marker ponr.Directional button in recapture position.Kink noted on polyimide approx 18.5cm from white distal tip.Functional inspection: handle actuating fine for recapture and deployment.The reported failure was not observed.Manufacturing records: prior to distribution, all devices are subjected to functional checks and visual inspection to ensure device integrity.A review of the manufacturing records for evo-25-30-8-c of lot did not reveal any discrepancies that could have contributed to this complaint issues: review historical data: the review of relevant historical records confirms the failure mode has not previously occurred with lot.Instructions for use and/label: as per the instructions for use (ifu0052) notes section "if package is opened or damaged when received, do not use.Visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.".There is no evidence to suggest that the user did not follow the instructions for use.Image (clinical) review: clinical imaging was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined.A possible root cause could be attributed to the patient anatomy and/or pre-existing condition of sigmoid colon obstruction.The sigmoid colon is naturally tortuous, with sharp bends and a tendency to form loops.The sigmoid colon obstruction may have lent to a highly tortuous, angulated, or tightly stenosed anatomy, resulting in increased resistance and compression of the delivery system during advancement across the lesion.This may have caused excessive bending or kinking of the delivery catheter within the patient's anatomy, preventing normal stent deployment despite handle actuation.Functional testing demonstrated that the handle actuated normally in both deployment and recapture modes, and no deployment mechanism malfunction was identified.Although a kink was observed in the polyimide shaft approximately 18.5 cm from the distal tip, this damage could have occurred subsequent to the complaint event after the stent was either partially or fully deployed and this section of the polyimide was exposed.This may have occurred during device handling, packaging, or transportation of the device back to cook ireland.On receipt of the returned device at cook ireland, the complaint device was coiled up loosely in the return packaging.The device evaluation found the stent returned intact and not attached to the delivery system.Clarification was sought from the user to confirm that they were able to deploy the stent outside the patient, but this confirmation has yet to be received.The returned device functioned as intended during the device evaluation, which suggests that the issue may have been anatomy-related issue rather than an actual device fault.Numerous attempts were made to obtain further information relating to this complaint, however no further information was made available.Should this information become available at a later date, the file will be updated accordingly.Confirmation of complaint: complaint is confirmed based on customer and/or rep testimony.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the customer, the stent delivery system passed through the endoscopic working channel and reached the location of the obstruction in the sigmoid colon.User advanced system the stenosis and released the stent.However, it was found that the stent could not be released.The safety wire was removed, but the stent still could not be released.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The device was withdrawn from the body and replaced with a new one to successfully complete the procedure.Confirmed quantity of 01 device, confirmed used.

Brand Name
EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
MQR - stent, colonic, metallic, expandable
Manufacturer (Section D)
Cook Ireland Ltd
o'halloran rd
national technology park
limerick V94 N 8X2
EI  V94 N8X2
Manufacturer (Section G)
Cook Ireland LTD
o'halloran rd
national technology park
limerick V94 N 8X2
EI   V94 N8X2
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick V94 N-8X2
EI   V94 N8X2
+353()061334440
MDR Report Key25462114
Report Number3001845648-2026-00225
Device Sequence Number8754251
Product Code MQR
UDI-Device Identifier10827002480282
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K163468
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Type of Report Initial,Followup
Report Date (Section B) 08/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG48028
Device Catalogue NumberEVO-25-30-8-C
Device Lot NumberC2367985
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/03/2026
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2026
Supplement Date Received by Manufacturer05/13/2026
Initial Report FDA Received Date06/10/2026
Supplement Report FDA Received Date08/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexFemale
Patient Weight114 LB